Can food allergies only affect the tongue and throat?
Lately when I eat ANYTHING it seems in the afternoon/evening my tongue feels like it's swelling up in my throat and I get this thick yellowish coating on the back that gets worse as the day goes on, on the top of my tongue but on the sides. I have a big crack down the middle of my tongue. My mouth feels like cotton and it's sticky. It happens EVERY single afternoon/evening. When I wake up in the morning my tongue has a feeling like it was burned the day before. I do wear a mouth guard at night but I have worn one for many years and never had this problem. I've seen a doctor... everyone said my tongue looks fine but in the evening it's worse. I do not get stomach pains with any foods I eat. I'm hoping Zyrtec D will help, hoping it's just some strange allergy in the air but I've never had this happen before. I have a small hernia by my belly button that I push in a lot and I eat small amounts of food. So I don't know if GERD is a cause here as the hernia is not hiatal but I do take two prilosec a day at different times and have for a while now because I used to get these strange stomach pains that would come in waves and pain in my chest which the doc called silent reflux.
I have seen two doctors and my dentist and all of them have said I do NOT have thrush. So I am very confused and I am SO tired of my tongue feeling this way-- in the very back there are large papillae, coated in whitish yellow and the top of my tongue is also coated. I brush it twice a day... normally when I am done brushing it there is some tingling or slight burning sensations. I started drinking aloe vera juice yesterday. I have tried EVERYTHING. salt water rinsing.. not a lot though. Peroxide rinsing for several days (that burns my throat more)
It feels like there are sores down lower on the back of my tongue or something. I see my dentist again tomorrow and will have him really inspect my mouth. I dont have any other white patches anywhere else. It's just a coating on my tongue, like malt o meal looking but yellowish. The roof of my mouth in the back has a few yellowish spots as well. But the doctors didn't see to think it was thrush, they were confident it wasn't just by looking at it.
I have been having this problem off and on since January. The last time it came back I began taking prilosec again. I was taking prilosec for a year last year because my doc and I thought I may have silent reflux. I don't get heart burn but I was getting this one pain that would come in waves and it hurt in my belly-- sometimes radiating to my chest. After he told me to take prilosec, once daily it went away and never came back. I was taking it off and on through December and then stopped and that is when my tongue started feeling yucky again. So I started taking it again and my tongue felt better. Then I stopped taking it (as it says only take for 14 days) then a week later that feeling came back on my tongue. I just finished taking it again so I am going to see if that feeling comes back. If it does then I will know for sure I need to continue the prilosec year round. I have a small hernia by my belly button from pregnancy. I am in good shape and I workout regularly but I am thinking maybe I have a hiatal hernia as well but can't feel it. I also found out I have arthritis in my TMJ. I was having major TMJ pain for months. Acid reflux can cause arthritis in the TMJ. Even if you dont' feel heart burn. So right now I am kind of experimenting on what it could be but I am pretty sure it was the lack of prilosec. My doctor said my tongue looked fine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.